The Medical Thread: Vaccine Search / Staying Healthy / Treatments Etc

Dave of the North

Well-Known Member
Messages
5,655
"The National Advisory Committee on Immunization (NACI) is recommending the provinces stop administering the AstraZeneca vaccine in most cases — even as booster shots for people who've already received first doses of the product."

Mix 'er up

I'm scheduled to get my second AZ shot tomorrow...
 

skategal

Bunny mama
Messages
7,829
"The National Advisory Committee on Immunization (NACI) is recommending the provinces stop administering the AstraZeneca vaccine in most cases — even as booster shots for people who've already received first doses of the product."

Mix 'er up

I'm scheduled to get my second AZ shot tomorrow...
And there we have it.

Looks like I was on to something in an earlier post when I said Canada is encouraging mRNA for second doses. :lol:

Good luck tomorrow.
 

Judy

Well-Known Member
Messages
2,825
No political agenda when I ask this, but I am wondering if anybody else has lingering side effects from thr vaccination? It has been two months since my second dose of Moderna, and I am still exhausted all of the time. My body aches-- especially my toenails (really). Anything I do I have to push myself because the energy level is not there. My joints are achy, too. I have blood panel results coming back next week, but I am not hopeful.
Keep us updated. I hope your bloodwork shows something.
 

Parsley Sage

Well-Known Member
Messages
2,758
No political agenda when I ask this, but I am wondering if anybody else has lingering side effects from thr vaccination? It has been two months since my second dose of Moderna, and I am still exhausted all of the time. My body aches-- especially my toenails (really). Anything I do I have to push myself because the energy level is not there. My joints are achy, too. I have blood panel results coming back next week, but I am not hopeful.
At another board I belong to, the husband of one of the members was diagnosed with pericarditis and gout after receiving the AstraZeneca vaccine. He received his first dose in mid April and only had a sore arm for a day or so. About 10 days later the aches and fatigue set in. He was in hospital for over a week and was off work until last week.
 

kwanfan1818

RIP D-10
Messages
33,813
That's interesting about gout, because I read an article, last year I think, reporting research from, IIRC, Quebec that showed promising results for treating cv with a gout medicine.
 

Dave of the North

Well-Known Member
Messages
5,655
I had the second AZ dose today. My arm is a bit sore, early hours yet.

Mild reaction this time compared to the first. I did have some chills during the night - they fit right into the dream I was having - something about not being allowed to do a presentation at work because I having these chills. :lol: Today I just feel slightly blah.
 

Elka

Well-Known Member
Messages
1,467
I was searching but did not find: did anyone here get side effects from the first Pfizer shot, such as the vaccination point still sore after three days and the place is red and hot? My daughter got her first Pfizer on Thursday and she has such.

I am going to get Pfizer as my second shot next week after the first AZ in early April.

ETA: my sister did have.
 
Last edited:

skategal

Bunny mama
Messages
7,829
What’s wrong with Health Canada lol?
Nothing but they don’t have nearly the same number of experts on board as NACI does.

NACI has around 40 of the top medical experts in the country in various fields on it.

If they can all agree on a recommendation, you know it’s going to be good.
 

Judy

Well-Known Member
Messages
2,825
Nothing but they don’t have nearly the same number of experts on board as NACI does.

NACI has around 40 of the top medical experts in the country in various fields on it.

If they can all agree on a recommendation, you know it’s going to be good.
Yeah I don’t really know how they work. My friend’s sister works there. If I ever meet her again I’ll ask her.
 

love skating

Clueless American
Messages
2,650
I learned that my (24 year old) nephew had a severe reaction to his Pfzier second shot. I guess with the first he did have a red spot appear on his face but went away, but with the second he has broken out in a severe rash. It's getting better but he still gets breakouts. They gave him some medicines to use. He has had many vaccines before and never had a problem so his doctor said it must be something specific to this vaccine that he's allergic to. I was a little worried about myself since I had a small rash reaction to a flu shot the first time I got one (actually lasted months, but was not a big reaction - more like if I scratched somewhere I'd have small reaction). However I got both the flu shot and J&J shot this past year without any reaction thankfully.
 

Judy

Well-Known Member
Messages
2,825
I learned that my (24 year old) nephew had a severe reaction to his Pfzier second shot. I guess with the first he did have a red spot appear on his face but went away, but with the second he has broken out in a severe rash. It's getting better but he still gets breakouts. They gave him some medicines to use. He has had many vaccines before and never had a problem so his doctor said it must be something specific to this vaccine that he's allergic to. I was a little worried about myself since I had a small rash reaction to a flu shot the first time I got one (actually lasted months, but was not a big reaction - more like if I scratched somewhere I'd have small reaction). However I got both the flu shot and J&J shot this past year without any reaction thankfully.
I would think an allergic reaction too. Same for you.
 

marbri

Hey, Kool-Aid!
Messages
13,636
I learned that my (24 year old) nephew had a severe reaction to his Pfzier second shot. I guess with the first he did have a red spot appear on his face but went away, but with the second he has broken out in a severe rash. It's getting better but he still gets breakouts. They gave him some medicines to use. He has had many vaccines before and never had a problem so his doctor said it must be something specific to this vaccine that he's allergic to. I was a little worried about myself since I had a small rash reaction to a flu shot the first time I got one (actually lasted months, but was not a big reaction - more like if I scratched somewhere I'd have small reaction). However I got both the flu shot and J&J shot this past year without any reaction thankfully.
Can you tell me more about the red spot that appeared? I have this red spot on my cheek, raised, that I first noticed about a week after my first shot. It's been there now for 5 weeks. It's about the size of a fingerprint. I'm waiting for an appointment with a dermatologist to see what it is as a precaution in case it's something more serious. I have in the back of my mind wondered if it's possibly linked to the vaccine. It doesn't look like anything that might be cancerous and it doesn't really look like rosacea but it's something.

I have to say getting these vaccines when you are entering menopause can be a real mind**** because I have also experienced hot flashes like I have never experienced before in the same time frame as that spot and it's hard to say if it's one thing or the other.
 

love skating

Clueless American
Messages
2,650
Can you tell me more about the red spot that appeared?

Sorry I don't know the specifics. But I think his went away pretty quickly after the first shot so they weren't concerned, it was the second shot that gave him the worse reaction, more like a rash. I only saw him via Zoom, but he sounded like he's okay now, hopefully his rash will continue to lessen.

Hope all goes well for you marbri!! It is really hard to know causation for anything, right? Hoping your spot goes away and you have no issues with second, best wishes!
 

marbri

Hey, Kool-Aid!
Messages
13,636
Sorry I don't know the specifics. But I think his went away pretty quickly after the first shot so they weren't concerned, it was the second shot that gave him the worse reaction, more like a rash. I only saw him via Zoom, but he sounded like he's okay now, hopefully his rash will continue to lessen.

Hope all goes well for you marbri!! It is really hard to know causation for anything, right? Hoping your spot goes away and you have no issues with second, best wishes!
Thanks. I had the second a couple of weeks ago. The spot showed up between the two shots. Hopefully I get an appt date this week and I will know soon enough.
 

Judy

Well-Known Member
Messages
2,825
Can you tell me more about the red spot that appeared? I have this red spot on my cheek, raised, that I first noticed about a week after my first shot. It's been there now for 5 weeks. It's about the size of a fingerprint. I'm waiting for an appointment with a dermatologist to see what it is as a precaution in case it's something more serious. I have in the back of my mind wondered if it's possibly linked to the vaccine. It doesn't look like anything that might be cancerous and it doesn't really look like rosacea but it's something.

I have to say getting these vaccines when you are entering menopause can be a real mind**** because I have also experienced hot flashes like I have never experienced before in the same time frame as that spot and it's hard to say if it's one thing or the other.
Oh yah pre menopause sucks! The hot flashes start out mild and then get worse. At least for me. Thankfully mine disappeared but I can’t handle high heat anymore. My gas bill likes it in the winter though lol.
 

Users who are viewing this thread

Top
Do Not Sell My Personal Information